I have been taking 2-5 50mg tramadol a day for close to a year. For the longest time I had convinced myself I was not addicted (my husband takes 6-8 a day). I decided to quit cold turkey one day when about 20 minutes after taking them I began throwing up and continued to throw up the rest of the day. The next day was pure hell. I was extremely achy and I felt like if I got up for more than a minute or two I needed to lay back down. That night the insomnia started. I only slept maybe 2 hours.
Day 2 I forced myself to eat and shower. I managed to get out of the house but I still did not feel like myself. I was very tired but trying to sleep was useless. That night I once again only got about 2 hours of sleep.
Day 3 I began to feel better. I went out to breakfast (what else is there to do when you can't sleep) and went shopping for a little while. It was the day before Easter so I went to an Easter party and I really felt ok.
Day 4 was Easter and after running around getting my 2 and 3 year old daughters ready and going to more parties I caved. I took 2 pills. I figured I would be ok and I wouldn't have to go through the horrible withdrawal again. I was wrong. I actually slept that night but i was going to pay for it.
The next day was my daughters 4th birthday. I felt ok until the afternoon which is when I typically took the pills. We went to Chuck E. Cheese and I was miserable. I was freezing with 2 jackets on and I just wanted to sit in the booth and stare off into space the whole time. I could not control my body temp. I was either hot or freezing the whole time and I couldn't even enjoy my daughter's birthday.
Day 6 I felt just like I had on day 2. I was a little better but I still did not feel like myself. I still had very little energy.
Today is day 7. I did not sleep once again last night. I feel like I have some energy and I can get some things done (my house is a wreck after not having the energy to clean for a week). I have had a chest cold pretty much this whole time and I am going to the doctor for it tomorrow. I am still struggling on whether or not to tell my doctor about the tramadol. It angers me everyday that I would let this drug have such a strong hold on my life. I know I will soon feel better and I need to keep a positive outlook.
My biggest worry now is my husband. He works 48 hours a week. I don't work. He can't afford to feel the way I have felt. Does weening really work? If not his whole vacation in 2 months is going to be spent withdrawling from tramadol. I just wish I could help him. He sees what I am going through and it scares the **** out of him. We both know we can't depend on pills our whole life, mostly for our daughters' sake. I just wish we never would have started in the first place.
So glad to see you started the new thread. Hopefully you will get some new responses from other members soon. Sometimes it's a little slow, but keep checking; I'm confident you will get support. Also - you can send me a personal message any time. Good luck to you both - please keep posting with your progress and how it goes with the doctor.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.